Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 30, 2004, 9:39 PM EDT for Madison County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 9:39 PM EDT (01:39 UTC)
- Expired
- May 31, 2004, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Madison County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 399 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 310141
FFWLMK
KYC151-310445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1245 AM EDT
* AT 934 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN CONTINUING OVER MADISON COUNTY. MORE THUNDERSTORMS WITH
HEAVY RAIN WILL MOVE INTO MADISON COUNTY. ROADS WERE ALREADY
FLOODING FROM EARLIER RAIN AND THIS ADDITIONAL RAIN WILL CAUSE
ADDITIONAL FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. DO NOT DRIVE THROUGH FLOODED
ROADWAYS...IT MAY BE DIFFICULT TO JUDGE THE ACTUAL DEPTH OF THE
WATER. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER
GROUND TO ESCAPE FLOOD WATERS.
LAT...LON 3776 8453 3754 8434 3758 8415 3783 8412
3790 8431
$$
SCHOLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 30, 2:30 PM EDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 30, 2:30 PM EDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT SUN MAY 30 2004 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND OVERNIGHT... ...A TORNADO WATCH IS IN EFFECT UNTIL 8 PM EDT... SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A WARM FRONT EXTENDING FROM NEAR JACKSON...NORTHWEST ACROSS CINCINATTI...TOWARDS INDIANAPOLIS. STRONG STORMS HAVE MOVED FROM CENTRAL INTO EASTERN KENTUCKY. ACROSS SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY...PARTLY CLOUDY SKIES HAVE ALLOWED RAPID DESTABILIZATION. SCATTERED SEVERE STORMS HAVE DEVELOPED ACROSS PORTIONS OF SOUTH CENTRAL INDIANA...AND ARE EXPECTED ACROSS WEST CENTRAL KENTUCKY DURING THE EVENING HOURS. STRONG UPPER LEVEL TROUGH WILL BECOME NEGATIVELY TILTED AND WILL MOVE INTO THE LOWER MISSOURI VALLEY OVERNIGHT. STRONG LINEAR FORCING WILL AID IN DEVELOPING A SQUALL LINE THAT WILL MOVE ACROSS REGION DURING THE LATE EVENING HOURS AND OVERNIGHT. WITH STRONG MID-LEVEL WINDS...BOW ECHOS AND WIDESPREAD DAMAGING WINDS ARE LIKELY WITH THIS SQUALL LINE. AS FRONT PASSES OUT OF EASTERN KENTUCKY EARLY TOMORROW...MUCH LOWER DEWPOINTS WILL BRING RAPID CLEARING DURING THE AFTERNOON FROM WEST TO EAST. MUCH LOWER DEWPOINTS WILL ALLOW COOLER TEMPERATURES FOR TUESDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...TORNADO WATCH UNTIL 8 PM EDT. KY...TORNADO WATCH FOR WEST CENTRAL KENTUCKY THROUGH 8 PM EDT. && DENMAN
Hazardous weather outlook, May 30, 1:30 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT SUN MAY 30 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-310900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 130 PM EDT (1230 PM CDT) SUN MAY 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION CENTER HAS PLACED THE WESTERN PORTION OF THE OUTLOOK ARE IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND OVERNIGHT WHILE THE EASTERN PORTION OF THE OUTLOOK AREA IS IN A SLIGHT RISK. THE DIVISION IS BASICALLY ALONG INTERSTATE 65. A LATE SPRING STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI VALLEY TONIGHT. THIS SYSTEM WILL SPAWN A STRONG COLD FRONT WHICH WILL SWEEP ACROSS THE OUTLOOK AREA. STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE APPROACHING COLD FRONT THIS AFTERNOON.THE COMBINATION OF STRONG WIND SHEAR...INSTABILITY AND LINEAR LIFT ASSOCIATED WITH THE FRONT WILL TRIGGER A SQUALL LINE WITH EMBEDDED SUPERCELL STORMS AND THE POTENTIAL FOR ISOLATED TORNADOES THIS AFTERNOON AND TONIGHT. SEVERE STORMS MAY INHABIT THE ENTIRE LENGTH OF THE LINE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY AND PRODUCE WIDESPREAD WIND DAMAGE. LARGE HAIL ASSOCIATED WITH SUPERCELLS IS LIKELY AS WELL. ALTHOUGH THE STORMS WILL BE FAST MOVING SOME MAY PRODUCE VERY HEAVY RAIN IN A SHORT PERIOD OF TIME SO LOCAL FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT. DK
In the hours before
Local storm report, May 30, 7:04 PM EDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD GEORGETOWN 38.21N 84.55W
05/30/2004 SCOTT KY EMERGENCY MNGR
NUMEROUS STREET IN THE CITY AND SOME HOMES FLOODED IN
BRADFORD SUB DIVISION.
&&
SZAPPANOSLocal storm report, May 30, 7:22 PM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0719 PM FLASH FLOOD RICHMOND 37.74N 84.29W
05/30/2004 MADISON KY LAW ENFORCEMENT
NUMEROUS ROADS FLOODED IN THE CITY.
&&
SZAPPANOSLocal storm report, May 30, 7:48 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG DUBOIS 38.45N 86.80W
05/30/2004 DUBOIS IN AMATEUR RADIO
NUMEROUS TREES DAMAGED OR DOWN.
&&
SZAPPANOSLocal storm report, May 30, 7:58 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
758 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL WINCHESTER 38.00N 84.19W
05/30/2004 0.75 INCH CLARK KY AMATEUR RADIO
REPORTED IN THE CITY.
&&
SZAPPANOSLocal storm report, May 30, 8:04 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
804 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0801 PM FUNNEL CLOUD 4 S LA GRANGE 38.34N 85.38W
05/30/2004 OLDHAM KY PUBLIC
REPORTED IN CENTERFIELD.
&&
SZAPPANOSLocal storm report, May 30, 8:24 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
824 PM EDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM FLASH FLOOD WINCHESTER 38.00N 84.19W
05/30/2004 CLARK KY AMATEUR RADIO
HWY 89 AND RUCKERSVILLE FLOODED.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:12 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 33 min |
| May 30, 9:20 PM EDT | Flash Flood Warning | LMK | Bourbon | 3 hr |
| May 30, 10:06 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 39 min |
| May 30, 10:08 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 39 min |
| May 30, 10:10 PM EDT | Severe Thunderstorm Warning | LMK | Hancock | 55 min |
| May 30, 10:26 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 49 min |
| May 30, 10:27 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 33 min |
| May 30, 10:31 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 59 min |
| May 30, 10:32 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 48 min |
| May 30, 10:42 PM EDT | Tornado Warning | LMK | Meade | 48 min |
| May 30, 10:44 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 46 min |
| May 30, 10:51 PM EDT | Tornado Warning | LMK | Grayson | 39 min |
| May 30, 10:54 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 66 min |
| May 30, 10:55 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Warren | 35 min |
| May 30, 11:10 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 50 min |
| May 30, 11:14 PM EDT | Severe Thunderstorm Warning | LMK | Hart | 46 min |
| May 30, 11:21 PM EDT | Tornado Warning | LMK | Jefferson | 39 min |
| May 30, 11:22 PM EDT | Tornado Warning | LMK | Bullitt | 38 min |
| May 30, 11:23 PM EDT | Severe Thunderstorm Warning | LMK | Simpson | 52 min |
| May 30, 11:26 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 49 min |
| May 30, 11:28 PM EDT | Severe Thunderstorm Warning | LMK | Larue | 32 min |
| May 30, 11:31 PM EDT | Tornado Warning | LMK | Hardin, Hart, Larue | 44 min |
| May 30, 11:33 PM EDT | Tornado Warning | LMK | Oldham, Trimble | 42 min |
| May 30, 11:35 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Nelson | 40 min |
| May 30, 11:38 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 37 min |
| May 30, 11:42 PM EDT | Severe Thunderstorm Warning | LMK | Henry | 33 min |
| May 30, 11:46 PM EDT | Severe Thunderstorm Warning | LMK | Green | 44 min |
| May 30, 11:48 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 42 min |
| May 30, 11:53 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 37 min |
| May 31, 12:00 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor | 45 min |
| May 31, 12:02 AM EDT | Severe Thunderstorm Warning | LMK | Franklin | 43 min |
| May 31, 12:08 AM EDT | Severe Thunderstorm Warning | LMK | Metcalfe, Monroe | 52 min |
| May 31, 12:13 AM EDT | Severe Thunderstorm Warning | LMK | Mercer, Woodford | 47 min |
| May 31, 12:14 AM EDT | Severe Thunderstorm Warning | LMK | Adair | 46 min |
| May 31, 12:19 AM EDT | Severe Thunderstorm Warning | LMK | Boyle | 41 min |
| May 31, 12:23 AM EDT | Severe Thunderstorm Warning | LMK | Scott | 37 min |
| May 31, 12:27 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland | 48 min |
| May 31, 12:31 AM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine | 44 min |
| May 31, 12:38 AM EDT | Severe Thunderstorm Warning | LMK | Harrison | 37 min |
| May 31, 12:39 AM EDT | Severe Thunderstorm Warning | LMK | Casey, Clinton, Lincoln, Russell | 51 min |
| May 31, 12:43 AM EDT | Severe Thunderstorm Warning | LMK | Garrard | 47 min |
| May 31, 12:46 AM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 44 min |
| May 31, 12:51 AM EDT | Severe Thunderstorm Warning | LMK | Nicholas | 39 min |
| May 31, 12:57 AM EDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 48 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.